Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 28, 2009, 9:46 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2009, 9:46 PM MDT (03:46 UTC)
- Expired
- Jun 28, 2009, 11:45 PM MDT
- In force
- 119 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 70 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:40 PM MDT | HEAVY RAIN 1.34 | 5 Ene El Paso, TX | STORM TOTAL AT EL PASO INTERNATIONAL AIRPORT THROUGH INDICATED TIME. MORNING RAIN OF 0.18 INCHES LEAVES DAILY TOTAL AT 1.52. 1.19 INCHES FELL WITHIN 47 MINUTES...OR 1.5 INCHES PER HOUR RAINFALL RATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2463 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 290346
FFWEPZ
TXC141-229-290545-
/O.NEW.KEPZ.FF.W.0013.090629T0346Z-090629T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
946 PM MDT SUN JUN 28 2009
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...SOCORRO...SAN ELIZARIO...MONTANA
VISTA...SUNLAND PARK...FORT BLISS...FABENS...EL
PASO...CANUTILLO...WESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1145 PM MDT/1245 AM CDT/
* AT 937 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH HEAVY RAINS MOVING INTO FORT
HANCOCK AND MCNARY. THESE STORMS ARE EXPECTED TO MOVE NORTHWEST
INTO EL PASO COUNTY IN THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTWAY... SPARKS...HORIZON CITY AND CLINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3110 10559 3131 10594 3137 10597 3145 10616
3158 10630 3170 10636 3176 10643 3174 10647
3188 10662 3198 10662 3199 10550 3093 10540
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:12 PM MDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jun 28, 3:12 PM MDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 312 PM MDT SUN JUN 28 2009 .SYNOPSIS... ATMOSPHERIC MOISTURE LEVELS REMAIN HIGH ACROSS THE BORDERLAND WITH A PLUME OF DEEP SUP TROPICAL MOISTURE ORIENTED OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. THIS COMBINED WITH A WEAK FRONT PUSHING IN FROM THE NORTHEAST WILL CREATE SCATTERED THUNDERSTORMS ACROSS THE AREA TONIGHT AND AGAIN ON MONDAY. AN UPPER HIGH BECOMES ESTABLISHED OVER ARIZONA AND WESTERN NEW MEXICO TUESDAY THROUGH THE REST OF THE WEEK. UPPER FLOW WILL BE A BIT DRIER BUT LOW AND MID LEVEL MOISTURE WILL CONTINUE THROUGH THIS PERIOD...GIVING US A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM TUESDAY ONWARD. && .DISCUSSION... OVERNIGHT CLOUDS BURNED OFF NICELY BY LATE MORNING/EARLY AFTERNOON...LEAVING BEHIND ENOUGH INSOLATION TO START FIRING OFF CONVECTION THIS AFTERNOON. TROPICAL MOISTURE PLUME STILL OVER US AND WITH WEAK BACK DOOR FRONT MOVING IN FROM THE NORTHEAST HAVE CREATED ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS TONIGHT. WV IMAGERY SHOWING UPPER DRY SLOT MOVING INTO THE EASTERN CWA...MAY HELP A FEW STORMS APPROACH SEVERE THIS EVENING. OTHERWISE MAIN RISK LOOKS LIKE POTENTIAL FLOODING AS PWS STAY AROUND 1.3 INCHES AND UPPER STEERING FLOW IS LIGHT. MONDAY BEGINS A TRANSITION TO A BIT DRIER PATTERN TOWARDS THE LAST HALF OF THE WEEK. UPPER HIGH RECENTERS OVER ARIZONA AND UPPER FLOW BECOMES LIGHT NORTHERLY. HOWEVER DEEPER MOISTURE PERSISTS UNTIL AT LEAST MONDAY AFTERNOON SO SCATTERED THUNDERSTORMS STILL LOOK LIKE A GOOD BET FOR MONDAY. WILL REDUCE POPS BACK TO SLIGHT CHANCE TUESDAY AND BEYOND AS PATTERN LOOKS LIKE TYPICAL DIURNAL PATTERN OF CONVECTION LIMITED MOSTLY TO MOUNTAINS. && .AVIATION...VALID 29/0000Z-30/0000Z... ENOUGH SUBTROPICAL MOISTURE ALONG WITH AN UNSTABLE ATMOSPHERE COMBINING WITH A WEAK BACKDOOR FRONT IN THE CWA WILL ALLOW SCATTERED RAIN SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. CIGS: SCT - BKN 040-060 AGL BKN100-140 BKN200-250...LCL VFR IFR BKN030 OVC080 3SM +TSRAGS MAINLY 00Z-09Z. SEE TAFS FOR DETAILS. && .FIRE WEATHER... THE ATMOSPHERE OVER THE FIRE WEATHER ZONES REMAINS VERY MOIST AND FAIRLY UNSTABLE AS A WEAK BACKDOOR FRONT FROM THE NORTHEAST CONTINUES TO PUSH SOUTHWARD INTO SOUTHERN NEW MEXICO. EASTERLY FLOW EXISTS FROM THE SURFACE TO AROUND 10000 FT MSL. A PLUME OF DEEP SUP TROPICAL MOISTURE IS ORIENTED SW-NE OVER SOUTHERN NEW WITH A RIDGE OF HIGH PRESSURE ALOFT NOSES WESTWARD INTO SOUTHERN NEW MEXICO FROM TEXAS. THIS SCENARIO WILL INCREASE SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND MONDAY AND KEEP TEMPS SOMEWHAT COOLER AND MIN RH LEVELS ELEVATED. DUE TO THE SLOW MOVEMENT OF STORMS LOCAL AREAS OF HEAVY RAIN MAY PRODUCE ISOLATED FLOODING. FOR THE REST OF THE WEEK UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE REGION RESULTING IN SEASONABLY WARM TEMPERATURES. MODERATE MOISTURE LEVELS WILL ALSO PERSIST...ENOUGH TO CONTINUE ISOLATED MOUNTAIN STORMS EACH AFTERNOON WITH SLIGHT CHANCES FOR STORMS OVER THE LOWLANDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 92 72 95 71 / 30 30 30 20 20 SIERRA BLANCA TX 64 88 68 92 67 / 30 40 30 20 20 LAS CRUCES 66 92 71 95 68 / 30 30 30 20 20 ALAMOGORDO 64 90 67 94 66 / 30 40 20 20 20 CLOUDCROFT 49 63 49 68 50 / 40 40 20 20 20 TRUTH OR CONSEQUENCES 65 90 66 92 65 / 30 30 20 20 20 SILVER CITY 58 85 59 87 60 / 30 30 30 20 10 DEMING 66 91 67 94 66 / 30 30 30 20 20 LORDSBURG 67 92 66 94 65 / 30 30 30 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/NOVLAN
Hazardous weather outlook, Jun 28, 11:09 AM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1109 AM MDT SUN JUN 28 2009 NMZ022>025-030>032-TXZ055-056-291700- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1109 AM MDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOIST ATMOSPHERE AND SLOW MOVEMENT OF STORMS MAY LEAD TO LOCAL HEAVY RAINFALL AND BRIEF FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MODERATELY MOIST ATMOSPHERE WILL REMAIN OVER THE REGION THROUGH THE PERIOD. MONDAY SHOULD REMAIN MOIST WITH SCATTERED THUNDERSTORMS BUT THEN A BIT OF DRYING TUESDAY AND BEYOND WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. HEFNER
In the hours before
Special weather statement, Jun 28, 5:00 PM MDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 500 PM MDT SUN JUN 28 2009 NMZ024-025-282345- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 500 PM MDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS OVER OTERO COUNTY NEW MEXICO... AT 455 PM STRONG THUNDERSTORMS WERE MOVING ACROSS PORTIONS OF OTERO COUNTY NEW MEXICO. THE MOST INTENSE ACTIVITY WAS MOVING TO THE NORTH INTO THE VICINITY OF ALAMOGORDO...WHITE SANDS...MESCALERO...LA LUZ...AND SACRAMENTO. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS...SMALL HAIL... WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. SOME PONDING OF WATER OR LOCALIZED STREET FLOODING MAY OCCUR. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG BUILDING. HAZARDOUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES OR FROM WATER COVERING THE ROADS. ROGASH
Special weather statement, Jun 28, 5:46 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 546 PM MDT SUN JUN 28 2009 NMZ024-025-280030- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 546 PM MDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS CONTINUE OVER NORTHERN OTERO COUNTY NEW MEXICO... AT 540 PM STRONG THUNDERSTORMS WERE MOVING ACROSS NORTHERN PORTIONS OF OTERO COUNTY NEW MEXICO. THE MOST INTENSE ACTIVITY WAS MOVING TO THE NORTH INTO THE VICINITY OF ALAMOGORDO...BOLES ACRES...LA LUZ AND SUNSPOT. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS...SMALL HAIL... WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. SOME PONDING OF WATER OR LOCALIZED STREET FLOODING MAY OCCUR. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG BUILDING. HAZARDOUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES OR FROM WATER COVERING THE ROADS. ROGASH
Special weather statement, Jun 28, 5:47 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 547 PM MDT SUN JUN 28 2009 NMZ024-025-290030- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 547 PM MDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS CONTINUE OVER NORTHERN OTERO COUNTY NEW MEXICO... AT 540 PM STRONG THUNDERSTORMS WERE MOVING ACROSS NORTHERN PORTIONS OF OTERO COUNTY NEW MEXICO. THE MOST INTENSE ACTIVITY WAS MOVING TO THE NORTH INTO THE VICINITY OF ALAMOGORDO...BOLES ACRES...LA LUZ AND SUNSPOT. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS...SMALL HAIL... WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. SOME PONDING OF WATER OR LOCALIZED STREET FLOODING MAY OCCUR. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG BUILDING. HAZARDOUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES OR FROM WATER COVERING THE ROADS. ROGASH
Special weather statement, Jun 28, 6:08 PM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 608 PM MDT SUN JUN 28 2009 NMZ031-032-TXZ055-290115- SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM-EL PASO TX- 608 PM MDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO... STRONG THUNDERSTORMS WERE CONTINUING ACROSS PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO WITH SHOWERS AND THUNDERSTORMS LIKELY INTO EARLY TONIGHT. AT 550 PM THE MOST INTENSE ACTIVITY WAS LOCATED OVER EL PASO COUNTY TEXAS AND WAS MOVING INTO THE EL PASO TEXAS METROPOLITAN AREA. OTHER STRONG STORMS WERE OVER SOUTHERN DONA ANA COUNTY ALONG HIGHWAY 9 WITH THUNDERSTORMS ALSO IN LUNA COUNTY AROUND DEMING. THERE IS A POSSIBILITY STRONG THUNDERSTORMS WILL DEVELOP IN THE LAS CRUCES AREA LATER THIS EVENING. A FEW STORMS WILL PRODUCE VERY HEAVY RAINS...SMALL HAIL...WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. THUS PERSONS SHOULD SEEK SHELTER WHEN THUNDERSTORMS APPROACH. DANGEROUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES AND THE PONDING OF WATER ON ROADS. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:59 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Jun 29, 3:53 AM MDT | Flash Flood Watch | EPZ | 23 hr | |
| Jun 29, 3:14 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.